Texas, 2007Tornadoes and Flash Flooding in Texas, June 16 to 18, 2007
June 16 to 18, 2007 · NWS FWD · 31 events in 19 counties and zones
An upper level low lingered in the area for several days. An unstable atmosphere helped kick off several rounds of showers and storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 6
- Injuries
- 3
- Property damage
- $79 million
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low lingered in the area for several days. An unstable atmosphere helped kick off several rounds of showers and storms. Boundaries helped focus rainfall totals over the same areas....leading to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 16, 9:01 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 16, 9:01 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 AM CDT SAT JUN 16 2007
.UPDATE...
MINOR UPDATE NAMELY FOR TRENDS OF CATEGORICAL RAINFALL/THUNDER/
HEAVY RAIN OVER FAR ERN COUNTIES THROUGH LUNCHTIME...LESS TO THE
WEST. MCV W OF I-35 NEAR CRAWFORD/CLIFTON ATTM TO DRIFT NWD AND
WILL FOCUS MORE WIDESPREAD SHOWERS/EMBEDDED THUNDER BY MID-LATE
AFTN AS THIS AREA DESTABILIZES. NOT ENOUGH CONFIDENCE TO GO BELOW
LIKELY MENTION E OF I-35 WITH NUMEROUS OUTFLOW BOUNDARIES
AROUND...THOUGH THIS AREA SHOULD BE MORE STABLE WITH CONVECTIVE
DEBRIS THRU MID AFTN. OTHERWISE...UPDATED TRENDS ON ALL OTHER
ELEMENTS.
EXPECT SIMILAR SCENARIO THRU SUN AND WILL LEAVE FFA (SEE DETAILS
BELOW AT END OF PRODUCT) AS IS FOR NOW...BUT MAY NEED TO
RECONFIGURE A BIT PER PAST RAINFALL LAST 24 HRS AND EXPECTED
HEAVIER BAND OF QPF. UPDATES ALREADY SENT.
&&
.PREV DISCUSSION... /ISSUED 630 AM CDT SAT JUN 16 2007/
AVIATION...
/12Z TAF PACKAGE/
A LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING NORTH ACROSS
TARRANT AND DALLAS COUNTIES...AND WILL BE AFFECTING THE
METROPLEX TAF SITES BY THE TIME THE 12Z TAFS GO INTO EFFECT. AWW HAS
BEEN ISSUED FOR DFW DUE TO CG LIGHTNING ASSOCIATED WITH THIS
ACTIVITY. RATHER BROAD AREA OF RAIN EXTENDS FROM THE METROPLEX
SOUTHWARD TO WACO AND KILLEEN. RAINFALL IS EXPECTED TO LINGER AT ALL
TAF SITES THROUGH 16Z. MVFR CIGS AND VSBYS WILL BE COMMON WITH THE
RAIN...BUT BRIEF PERIODS INTO IFR CANNOT BE RULED OUT.
SKIES WILL LIKELY GO VFR BY LATE MORNING/EARLY AFTERNOON AS THE
MORNING PRECIP MOVES OUT AND WEAKENS. THUNDERSTORMS WILL REDEVELOP
THIS AFTERNOON...BUT SHOULD BE SCATTERED IN NATURE. GREATER COVERAGE
IN PRECIPITATION IS EXPECTED TONIGHT...WITH THE BULK OF THE ACTIVITY
AFFECTING ACT...BUT WILL KEEP MENTION OF TSRA IN METROPLEX SITES AS
WELL.
SCHULTZ
DISCUSSION.../ISSUED 429 AM CDT SAT JAN 16 2007/
PERSISTENT UPPER LOW JUST NW OF DFW METROPLEX WILL REMAIN OVER
NORTH TEXAS THROUGH SUNDAY BEFORE MOVING NORTHEAST ON MONDAY AS AN
OPEN TROUGH. IN THE INTERIM...EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS TO AFFECT MOST OF NORTH TEXAS THROUGH MONDAY...WITH
HIGHEST POPS SOUTHERN AND EASTERN SECTIONS. PRECIPITATION COVERAGE
SHOULD INCREASE SATURDAY NIGHT AS ANOTHER MCS DEVELOPS AND AFFECTS
MAINLY SOUTHERN PORTIONS OF CWA THROUGH SUNDAY MORNING. VERY HIGH
PRECIPITABLE WATER VALUES...STRENGTHENING LOW LEVEL JET SATURDAY
NIGHT...AND PREVIOUS RAINFALL WILL RESULT IN AN ENHANCED THREAT OF
FLASH FLOODING ACROSS ALL BUT EXTREME NORTHERN AND WESTERN
SECTIONS THROUGH SUNDAY. HAVE ISSUED A FLASH FLOOD WATCH THROUGH
SUNDAY AFTERNOON FOR THESE AREAS. PRECIPITATION CHANCES SHOULD
DECREASE TO CHANCE CATEGORY MONDAY AS WEAKENING UPPER SYSTEM
BEGINS TO MOVE NORTHEAST. MODELS REMAIN SOMEWHAT INCONSISTENT
BEYOND DAY 3 BUT KEPT LOW POPS IN FROM PREVIOUS FORECAST MAINLY IN
EAST WHERE SCATTERED CONVECTION IS POSSIBLE DUE TO SEA BREEZE
EFFECTS. FORECAST TEMPERATURES REMAIN CLOSE TO PREVIOUS FORECAST
AND MAV GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 82 68 82 70 90 / 80 70 60 40 20
WACO, TX 85 70 83 71 90 / 80 70 60 40 20
PARIS, TX 83 69 81 69 85 / 80 70 50 50 40
DENTON, TX 82 69 83 70 90 / 80 70 60 40 20
MCKINNEY, TX 82 67 83 71 88 / 70 70 60 50 30
DALLAS, TX 83 69 80 72 89 / 70 70 60 50 30
TERRELL, TX 83 68 81 72 89 / 80 70 50 50 40
CORSICANA, TX 84 70 83 70 89 / 70 70 60 50 40
TEMPLE, TX 84 69 84 70 91 / 80 70 60 40 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING
ZONES: TXZ117>123-131>135-142>148-156>162-174-175.
&&
05/07
Hazardous weather outlook, Jun 16, 7:43 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
843 AM CDT SAT JUN 16 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
843 AM CDT SAT JUN 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF
INTERSTATE 20...AND EAST OF A MINERAL WELLS TO HAMILTON AND
GOLDTHWAITE LINE THROUGH TONIGHT. RAINFALL AMOUNTS OF UP TO 3 INCHES
OR MORE ARE POSSIBLE.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH TONIGHT...
AND WILL BE CAPABLE OF DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR AREAS ALONG AND
SOUTH OF INTERSTATE 20...AND EAST OF A MINERAL WELLS TO HAMILTON
AND GOLDTHWAITE LINE SUNDAY MORNING THROUGH SUNDAY AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE.
ONE OR TWO THUNDERSTORMS MAY BRIEFLY REACH SEVERE LIMITS SUNDAY
AFTERNOON.
THUNDERSTORM CHANCES WILL BE DECREASING WEST TO EAST MONDAY THROUGH
TUESDAY...BUT LINGERING SOUTHEAST OF A PARIS TO TEMPLE LINE
WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT.
REPORTS OF FLOODING WILL BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jun 16, 4:15 AM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 AM CDT SAT JUN 16 2007
TXZ145-146-161045-
NAVARRO TX-HILL TX-
515 AM CDT SAT JUN 16 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HILL COUNTY
WESTERN NAVARRO COUNTY
AT 515 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF HILLSBORO...MOVING EAST
NORTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE ACROSS WESTERN
NAVARRO COUNTY...BETWEEN DAWSON AND OAK VALLEY...ALSO MOVING EAST
NORTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BARRY...BLOOMING GROVE...
BYNUM...CARLS CORNER...CORSICANA...COVINGTON...DAWSON...HILLSBORO...
HUBBARD AND ITASCA.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 35 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3218 9737 3178 9692 3182 9645 3225 9646
3207 9695 3225 9709
SCHULTZSpecial weather statement, Jun 16, 4:41 AM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
541 AM CDT SAT JUN 16 2007
TXZ146-161115-
NAVARRO TX-
541 AM CDT SAT JUN 16 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NAVARRO COUNTY
AT 541 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF CORSICANA...MOVING NORTH AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA AND KERENS.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3207 9690 3187 9665 3209 9619 3234 9636
SCHULTZ
Event by event
21 flash flood, 5 flood, 2 tornado, 2 thunderstorm wind, 1 hail. Local standard time, as filed.
Flood, Van Zandt
- When
- June 16, 10:05 AM CST to 12:05 PM CST
- Where
- Van Zandt County, 5 mi E of Canton
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 32.550, -95.784
A flooded creek washed out a bridge on CR 2721. A truck was driven into the water and had to be retrieved.
Flood, Hood
- When
- June 17, 2:50 AM CST to 4:50 AM CST
- Where
- Hood County, Granbury
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.450, -97.800
Two roads closed due to high water. Water was up to the guardrails on Bolton Road.
Flash Flood, Bosque
- When
- June 17, 4:45 AM CST to 1:00 PM CST
- Where
- Bosque County, Clifton to Valley Mills
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 31.780, -97.580
Highway 6 was shut down due to flooding between Clifton and Valley Mills. Also, the intersections of CR 3455 and CR 3125, FM 219 at Womack Street, FM 2490 and FM 1637L were flooded. Two high water rescues were required.
Flash Flood, Hood
- When
- June 17, 5:14 AM CST to 7:14 AM CST
- Where
- Hood County, Lipan
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -98.050
FM 1189 N at Falls Road was washed out.
Flash Flood, Hill
- When
- June 17, 7:06 AM CST to 1:00 PM CST
- Where
- Hill County, Abbott to 10 mi W of Hillsboro
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 31.880, -97.080
Interstate 35 at exit 366 near Abbott was under water, and a bridge on CR 2415 south west of Peoria was washed away. Street flooding was also reported in Hillsboro.
Flash Flood, McLennan
- When
- June 17, 7:45 AM CST to 12:40 PM CST
- Where
- McLennan County, 2 mi NE of Crawford to 4 mi E of Crawford
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.550, -97.426
The following roads were closed due to high water: Highway 185 one mile east of Crawford, FM 317 just north of Crawford, the 200 block of Compton School Road northeast of Crawford, and the intersection of Highway 185 and Anderson Lane east of town.
Flash Flood, Jack
- When
- June 17, 7:52 AM CST to 9:52 AM CST
- Where
- Jack County, Perrin to Joplin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.030, -98.070
Water was reported over Highways 281 and 199.
Flash Flood, Palo Pinto
- When
- June 17, 10:00 AM CST to 12:00 PM CST
- Where
- Palo Pinto County, Mineral Wells
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.800, -98.100
Some businesses sustained flood damage on Highway 281 South, in the Circle neighborhood on 2nd Avenue, and along Highway 180. Two high water rescues were required on 2nd Avenue and FM 4.
Flood, Denton
- When
- June 17, 11:00 AM CST to 12:30 PM CST
- Where
- Denton County, Little Elm to 1 mi SE of Little Elm
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.150, -96.970
Areas around Lewisville Lake were flooded, including Witt Road in Little Elm and Rose Lane south of King's Road in Hackberry.
Flood, Comanche
- When
- June 17, 11:04 AM CST to 1:04 PM CST
- Where
- Comanche County, Mercers Gap
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -98.680
FM 590 was flooded near the Brown/Comanche County line.
Flood, Comanche
- When
- June 17, 11:04 AM CST to 1:04 PM CST
- Where
- Comanche County, Mercers Gap
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.780, -98.680
FM 590 was flooded near the Brown/Comanche county line.
Flash Flood, Ellis
- When
- June 17, 12:23 PM CST to 3:00 PM CST
- Where
- Ellis County, Ferris to Palmer
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -96.670
North and southbound service roads along Interstate 35 between Palmer and Ferris were closed due to high water.
Flash Flood, Ellis
- When
- June 17, 12:23 PM CST to 3:00 PM CST
- Where
- Ellis County, Waxahachie
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.400, -96.850
Gibson Road was barricaded with about a foot of water on it.
Flash Flood, Lampasas
- When
- June 17, 5:00 PM CST to 6:00 PM CST
- Where
- Lampasas County, 5 mi E of Kempner
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 31.080, -97.916
Two sections of FM 2657 were briefly flooded and closed.
Tornado, Lampasas
- When
- June 17, 5:15 PM CST to 5:19 PM CST
- Where
- Lampasas County, 1.5 mi ENE of Kempner to 2 mi ENE of Kempner
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Continued into
- Coryell, Tx (FWD)
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.088, -97.977
Several modular homes were damaged as a brief tornado touched down off of FM 2657, on Sleepy Hollow Lane and Carroll Drive, just inside the Lampasas County line. Homes sustained roof and deck damage and a few were blown slightly off their foundations. Trees and fences were also torn down. One minor injury was reported when a woman was hit by flying debris. Eighteen residents were displaced. The tornado continued into Coryell County.
Tornado, Coryell
- When
- June 17, 5:19 PM CST to 5:21 PM CST
- Where
- Coryell County, 1.5 mi SE of Copperas Cove to 1 mi SE of Copperas Cove
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Property damage
- $100,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.115, -97.902
A brief tornado which touched down in Lampasas County continued into Coryell County, damaging portions of Sleepy Hollow Lane and Carroll Drive. Several homes sustained minor damage. One home was blown slightly off its foundation, while others had damage to roofs and decks. Trees and fences were also torn down.
Flash Flood, Comanche
- When
- June 17, 6:00 PM CST to 8:00 PM CST
- Where
- Comanche County, 1 mi NE of Hasse to 4 mi NE of Hasse
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 31.940, -98.488
Highway 377/67 had water several feet deep across it and had to be closed. Also, the Arctic Glacier Ice Plant sustained damage from floodwaters on CR 2861. Ice boxes, trucks, and pickups were flooded.
Flash Flood, Tarrant
- When
- June 17, 11:11 PM CST to June 18, 1:30 AM CST
- Where
- Tarrant County, Haltom City to Keller
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Injuries
- 0 direct, 2 indirect
- Property damage
- $30 million
- Reported by
- Trained Spotter
- Coordinates
- 32.800, -97.270
Torrential rain fell across the central and northern portions of the county, causing very significant flooding in some locations. Four-and-a-quarter inches of rain fell between midnight and 1:45 AM in Keller, where more than twenty homes suffered flood damage. A food bank in Keller also sustained significant damage. A foot-and-a-half of water was reported at the intersection of Highway 377 and Bear Creek Parkway. In Watauga, people were stranded on roofs as water rose very quickly. Several homes were damaged by floodwaters in Haltom City. Hundreds of high water rescues were required. Nine mobile homes were destroyed and ninety were damaged by floodwaters in Haltom City, and one girl drowned after her rescue boat capsized. Several fires were reported as the trailers were pushed from their electrical wires, and at least one trailer burned completely. Two people were hospitalized after their home caught on fire. The force of the water ripped up asphalt and pushed cars into each other. Seven baseball fields in Haltom City were destroyed. They were valued at $200,000. Water was also reported over Interstate 820 near North Richland Hills.
Hail, Tarrant
- When
- June 18, 12:44 AM CST
- Where
- Tarrant County, 1 mi ENE of Haslet
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 32.975, -97.334
Nickel hail reported in north Fort Worth near Alliance Airport.
Flash Flood, Denton
- When
- June 18, 12:57 AM CST to 4:00 AM CST
- Where
- Denton County, Ponder to 4 mi SW of Bartonville
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 33.180, -97.300
Several homes and apartments were flooded in Trophy Club, and two elderly couples had to be rescued from their apartments. Water was flowing swiftly across roads in Ponder, and Hickory Creek was out of its banks in the central part of the county. A vehicle was swept away on Mingo Road at Cooper Creek.
Thunderstorm Wind, Denton
- When
- June 18, 1:46 AM CST
- Where
- Denton County, 1.35 mi ESE of Denton
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 33.212, -97.128
Flash Flood, Collin
- When
- June 18, 2:00 AM CST to 4:00 AM CST
- Where
- Collin County, Anna to Melissa
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 33.350, -96.570
One road was closed in Anna due to floodwaters, and the Anna Police Department was flooded. Highway 75 service roads just south of Melissa were flooded.
Flash Flood, Denton
- When
- June 18, 3:00 AM CST to 6:00 AM CST
- Where
- Denton County, Pilot Pt
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 33.400, -96.970
One house was flooded on Walcott Street.
Thunderstorm Wind, Grayson
- When
- June 18, 4:00 AM CST to 4:20 AM CST
- Where
- Grayson County, Pottsboro to Collinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 33.750, -96.670
Trees were blown down in Pottsboro and Collinsville.
Flash Flood, Grayson
- When
- June 18, 4:22 AM CST to 10:00 AM CST
- Where
- Grayson County, Collinsville to Sherman
- Cause
- Heavy Rain
- Deaths
- 2 direct, 0 indirect
- Property damage
- $20 million
- Reported by
- Emergency Manager
- Coordinates
- 33.570, -96.920
Significant flooding occurred with cars and mobile homes moved by the force of the water. Numerous roads were closed across the county, including Highways 377 and 75, and more than 450 people were rescued from high water. One woman died in floodwaters as she drove on Texoma Parkway under the U.S. Highway 75 overpass. Another fatality occurred when a truck flooded at the intersection of FM 1417 and Highway 11. A bridge on Highway 11 south of Sherman suffered extensive damage.
Flash Flood, Cooke
- When
- June 18, 4:29 AM CST to 11:00 AM CST
- Where
- Cooke County, Valley View to Gainesville
- Cause
- Heavy Rain
- Deaths
- 3 direct, 0 indirect
- Property damage
- $28 million
- Reported by
- Emergency Manager
- Coordinates
- 33.480, -97.170
Significant flooding occurred in the central portions of the county with numerous high water rescues required. People were forced to cut holes in their roofs in order to escape floodwaters in Gainesville, and several mobile homes were damaged. A mobile home along Pecan Creek was thrown into the floodwaters and came to stop only when it hit a bridge. Four family members were dumped into the creek and three of them drowned. Interstate 35 service roads and the northbound lane were flooded near Valley View. Interstate 35 had to be closed between Highway 82 and the Oklahoma border just north of Gainesville. Water was 2-3 feet deep over streets in Lindsay. A total of 300 homes and 75 businesses suffered water damage across the county, and 37,000 acres of crops were destroyed. The mayor estimated damages around $28 million, and the governor issued a disaster declaration for the county.
Flash Flood, Collin
- When
- June 18, 8:00 AM CST to 9:30 AM CST
- Where
- Collin County, Melissa
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.280, -96.580
Two feet of water reported in front yards.
Flash Flood, Hunt
- When
- June 18, 10:07 AM CST to 11:15 AM CST
- Where
- Hunt County, (Gvt)majors Arpt Gre
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.070, -96.070
Water was flooding cars at Majors Field.
Flash Flood, Hunt
- When
- June 18, 10:30 AM CST to 11:30 AM CST
- Where
- Hunt County, Celeste
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 33.280, -96.200
High water was reported at the intersection of CR 1151 and CR 1154 near Celeste.
Flash Flood, Rains
- When
- June 18, 11:38 AM CST to 1:00 PM CST
- Where
- Rains County, Point
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -95.880
FM 514 and several other roads were flooded. CR 4470 and CR 4480 had two to three feet of water over them.
Flash Flood, Lamar
- When
- June 18, 4:00 PM CST to 6:00 PM CST
- Where
- Lamar County, Paris
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 33.650, -95.530
Several streets in town were flooded by at least a foot of water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Montana, June 16 to 17, 2007$37 million · 3 in hail · 56 events
- Rip Current in Florida, June 16 to 18, 20071 death · 1 event
- Rip Current in North Carolina, June 16, 20071 death · 1 event
- Tornado and Hail in Montana, June 16 to 17, 2007EF1 · 30 events
- Hail and Damaging Winds in Iowa, June 16, 20071 injured · $67,000 · 61 kt wind · 4 events
- Flash Flooding and Damaging Wind in Texas, June 16 to 17, 2007$60,000 · 65 kt wind · 8 events
- Lightning Strike in New York, June 16, 20074 injured · 1 event
- Hail and Damaging Winds in North Carolina, June 16, 2007$30,000 · 55 kt wind · 7 events
- Tornado and Damaging Wind in South Dakota, June 16, 2007EF1 · 2 events
- Hail and Damaging Winds in Illinois, June 16, 2007$20,000 · 55 kt wind · 4 events
- Hail and Lightning Strike in New Jersey, June 16, 20072 injured · 0.88 in hail · 2 events
- Tornadoes and Flash Flood in North Dakota, June 16 to 17, 2007$17,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36162, 36905, 36882, 36919, 36924, 36934, 36926, 38301, 36955, 36945, 36946, 36962, 36963, 38300, 36970, 38854, 38302, 36984, 37030, 37027, 37031, 38304, 38856, 37041, 38305, 37054, 37075, 37086, 37083, 37076, 38303.